Alert archive / Wyoming / Special Weather Statements in 2012
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jun 25, 2012, 7:21 PM MDT for Sublette County, Wyoming. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2012, 7:21 PM MDT (01:21 UTC)
- Expired
- Jun 25, 2012, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
County Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 116 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:55 PM MDT | TSTM WND GST 68 | 6 Sse Pinedale, WY | RALPH WENZ FIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3911 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS85 KRIW 260121 SPSRIW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 721 PM MDT MON JUN 25 2012 WYZ014-015-025-026-260200- UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 721 PM MDT MON JUN 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE AND WESTERN FREMONT COUNTIES UNTIL 800 PM MDT... AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF U.S. HWY 189 MILE MARKER 100 TO JONAH FIELD...AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... HWY JCT 191 AND 351 AROUND 740 PM MDT. U.S. HWY 191 MILE MARKER 80 AROUND 750 PM MDT. STATE HWY 353 MILE MARKER 10 AND MESA GAS FIELD AROUND 755 PM MDT. BOULDER AND U.S. HWY 191 MILE MARKER 90 AROUND 800 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4288 10991 4288 10932 4241 10964 4232 11023 TIME...MOT...LOC 0121Z 214DEG 29KT 4242 11004 4247 10969 $$ MEUNIER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:31 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 25, 2:31 PM MDT, 4 hours 50 minutes before
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
Hazardous weather outlook, Jun 25, 2:36 AM MDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 236 AM MDT MON JUN 25 2012 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 236 AM MDT MON JUN 25 2012 ...RED FLAG WARNINGS FOR MUCH OF THE AREA TODAY AND TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT HOT...VERY DRY AND BREEZY CONDITIONS...IN ADDITION TO ISOLATED DRY THUNDERSTORMS WILL RESULT IN EXTREME FIRE WEATHER BEHAVIOR TODAY AND TUESDAY WHERE FUELS ARE CONSIDERED CRITICAL. PLEASE VISIT OUR FIRE WEATHER PRODUCTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...THE THREAT FOR THUNDERSTORMS...SOME OF WHICH WILL BE DRY... WILL REMAIN IN CENTRAL AND SOUTHERN WYOMING. WEDNESDAY...ELEVATED TO CRITICAL FIRE WEATHER BEHAVIOR POSSIBLE MAINLY BETWEEN ROCK SPRINGS AND CASPER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Jun 25, 2:29 PM MDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
229 PM MDT MON JUN 25 2012
WYZ010-252100-
NORTHEAST JOHNSON COUNTY WY-
229 PM MDT MON JUN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
300 PM MDT...
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF I90 EXIT 91...OR 28 MILES EAST
OF BUFFALO...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL NORTHEASTERN JOHNSON COUNTY THROUGH 300 PM MDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4423 10622 4444 10633 4458 10603 4456 10600
4426 10601
TIME...MOT...LOC 2029Z 243DEG 11KT 4440 10616
ALLENSpecial weather statement, Jun 25, 3:22 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 322 PM MDT MON JUN 25 2012 WYZ026>028-252200- ROCK SPRINGS AND GREEN RIVER WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN RIVER BASIN WY- 322 PM MDT MON JUN 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN SUBLETTE... EASTERN LINCOLN AND NORTHWESTERN SWEETWATER COUNTIES UNTIL 400 PM MDT... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 30 MILE MARKER 80...OR 18 MILES EAST OF KEMMERER...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... HWY JCT 189 AND 240 AROUND 330 PM MDT. SHUTE CREEK RD AND U.S. HWY 189 MILE MARKER 60 AROUND 335 PM MDT. HWY JCT 189 AND 372 AROUND 340 PM MDT. STATE HWY 372 MILE MARKER 40 AROUND 345 PM MDT. FONTENELLE AROUND 350 PM MDT. FONTENELLE RECREATION AREA AND U.S. HWY 189 MILE MARKER 70 AROUND 355 PM MDT. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4229 11009 4218 10979 4171 11014 4178 11036 TIME...MOT...LOC 2122Z 205DEG 26KT 4183 11019 SKRBAC
Special weather statement, Jun 25, 3:48 PM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 348 PM MDT MON JUN 25 2012 WYZ001>020-022>030-260200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 348 PM MDT MON JUN 25 2012 ...STRONG WIND GUSTS POSSIBLE WITH ISOLATED DRY THUNDERSTORMS AND HIGH-BASED SHOWERS THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER A VERY DRY AIRMASS ACROSS WEST AND CENTRAL WYOMING WILL RESULT IN OCCASIONAL DOWNBURSTS AND ERRATIC WIND GUSTS OVER 50 MPH...WITH LITTLE OR NO RAIN REACHING THE GROUND. THESE SHOWERS AND ISOLATED THUNDERSTORMS WILL BE MOST CONCENTRATED ACROSS SOUTHWEST WYOMING...AND ALONG AND EAST OF THE CONTINENTAL DIVIDE. BOATERS ON RESERVOIRS OR OPEN WATERS SHOULD BE ESPECIALLY CAUTIOUS OF THESE STRONG...ERRATIC WIND GUSTS THAT MAY OCCUR WELL AWAY FROM THE PARENT STORM OR FROM WEAKER STORM CELLS. MOST OF THIS ACTIVITY WILL BEGIN TO DISSIPATE WITH SUNSET. AEM
Special weather statement, Jun 25, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 721 PM MDT MON JUN 25 2012 WYZ014-015-025-026-260200- UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 721 PM MDT MON JUN 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE AND WESTERN FREMONT COUNTIES UNTIL 800 PM MDT... AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF U.S. HWY 189 MILE MARKER 100 TO JONAH FIELD...AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... HWY JCT 191 AND 351 AROUND 740 PM MDT. U.S. HWY 191 MILE MARKER 80 AROUND 750 PM MDT. STATE HWY 353 MILE MARKER 10 AND MESA GAS FIELD AROUND 755 PM MDT. BOULDER AND U.S. HWY 191 MILE MARKER 90 AROUND 800 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4288 10991 4288 10932 4241 10964 4232 11023 TIME...MOT...LOC 0121Z 214DEG 29KT 4242 11004 4247 10969 MEUNIER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:11 PM MDT | Special Weather Statement | RIW | Sublette | 49 min |
| Jun 25, 9:03 PM MDT | Special Weather Statement | RIW | 57 min | |
| Jun 25, 10:31 PM MDT | Special Weather Statement | RIW | Park | 59 min |
Nearby
Special Weather Statements in Wyoming, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.